Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Bowels have a mind of their own
Aug 10, 2003

It appears as though my bowels have their own agenda over the past month. I had stool samples tested for parasites but the results turned out negative. Since then I eliminated milk and all lactose containing products but to no avail. Irregular movements and extreme flatulence have become a daily occurence.

I have been on meds since being diagnosed last year September 2002 during my acute infection. As a result I was put on meds immediately due to the timing of my diagnosis. All has been fine until this past month. I have been experiencing abnormally high amounts of gas and abnormal bowl movements. My stool test came back negative. I east fish vegetables and fruits, avoiding milk products because I am lactose intolerant. I take a multi vitamin both morning and night. I have started taking fiber in the morning to normalize my movements.

I am on Viread, Epivir and Viramune. Non detectable viral load since March 2003. Last CD4 counts was 843.

I am at a loss at what to do with what is a very embarrassing issue.

Your thoughts...

Response from Dr. Henry

One of your HIV meds could be causing your GI reaction though that is a diagnosis of exclusion (nothing else can be found). I assume you have been to a good GI doc for their opinion. You could discuss with your HIV doc the possibility of switching off one of your meds at a time (replacing it with an equally or more potent drug) and then observing what happens to your GI complaints over a 4 week period. A treatment interruption is another option as a way to see if the meds are causing the problem. KH



Previous
Desperate in pain
Next
itchy skin and hair loss - fungus?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement